MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Model Number G47283
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ptk- tube, gastrointestinal (and accessories).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The customer included an image showing the atretic gap measurement that was done before inserting the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The physician used a cook flourish pediatric esophageal atresia device on a pediatric patient with esophageal atresia.The following was reported from a cook representative.The flourish device was introduced on (b)(6) 2020.Magnets were repositioned post-operation in radiology as the distal magnet seemed to have fallen out of place, likely during patient transport and/or patient handling.Both magnets were well-aligned following repositioning.Even though the oral magnet seemed a bit kinked at first, possibly due to the manner in which the outer catheter was fixed onto the baby¿s cheek, it later showed to have advanced and straightened out.During the whole time the magnets were in place, the upper magnet was left unlocked (except when patient was moved), the lower magnet was kept locked and the gastric catheter (feeding tube) remained in the distal pouch.The magnets remained well-aligned and showed good progression; the gap having been reduced to 2.2 cm by monday (day 3).On monday, the distal magnet also started showing some progression, as it had moved a bit upwards and out of the outer gastric catheter.On day 4 ((b)(6)2020), the patient started to have a fever.Imaging showed that the distal magnet had a deviated trajectory, having moved cephalic and lateral, to the patient¿s right.Contrast study showed some drainage back into the stomach however it also showed contrast draining and collecting into the right bronchus, likely indicating perforation of distal pouch.This prompted the physician to remove both magnets without further incident.A chest tube was placed, and a small amount of fluid was drained.A thoracotomy will likely to be performed next to assess further.An unintended section of the device did not remain inside the patient¿s body.A chest tube was placed and a thoracotomy will likely to be performed next to assess further.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10586114
Report Number1037905-2020-00407
Device Sequence Number2627486
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)210709(10)W4363253
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4363253
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 WIRE GUIDE UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;